MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 90°, AUTOCLAVABLE; ULTRA TELESCOPES

OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 90°, AUTOCLAVABLE; ULTRA TELESCOPES
Model Number WA96105A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device pending return for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the handle broke off a telescope, 10 mm, 90°, autoclavable.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.Device evaluation discovered the following: 1.) the connection is broken at the weld.2.) distally there are severe dents in the outer tube.3.) normal signs of use were noted on the telescope, which are corresponding to the age.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to excessive/frequent use and/or unsuited/inappropriate handling and/or the apply of external force (dropped, impact or shock).Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 10 MM, 90°, AUTOCLAVABLE
Common Device Name
ULTRA TELESCOPES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17672641
Report Number9610773-2023-02424
Device Sequence Number15061533
Product Code EQL
UDI-Device Identifier04042761069670
UDI-Public04042761069670
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA96105A
Device Lot Number701225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown